Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Anomalous convergence of a continued fraction for ratios of Kummer functions

Author: Walter Gautschi
Journal: Math. Comp. 31 (1977), 994-999
MSC: Primary 30A22; Secondary 65B99
MathSciNet review: 0442204
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We exhibit a phenomenon of apparent convergence to the wrong limit in connection with a continued fraction of Perron for ratios of Kummer functions. The phenomenon is further illustrated in the special cases of Bessel functions and incomplete gamma functions.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 30A22, 65B99

Retrieve articles in all journals with MSC: 30A22, 65B99

Additional Information

Keywords: Continued fractions, apparent convergence to the wrong limit, Bessel functions, incomplete gamma functions
Article copyright: © Copyright 1977 American Mathematical Society